Please Help Pain Doc Moving/may be taking me off meds

Discussion in 'Fibromyalgia Main Forum' started by PolarBear, Jan 24, 2007.

  1. PolarBear

    PolarBear New Member

    Hello everyone,

    I feel beside myself tonight. I went to my pain doc appt. today and she said she will be leaving her practice in June to move to Italy for 9 months. And when she returns she will no longer be treating patients with narcotic dependency. She is basically the only one in town who is a pain management specialist. There are a couple of others but I haven't heard good things about them. The others she suggested I go to are 30 miles or so away.

    She looked over my chart and said that since I've been on Avinza, 120 mg since Aug of 2005 without upping my dose or having stronger meds I would be a candidate to try to come off of it all together. She said the Avinza (morphine) could be causing the pain I'm in and the only way to determine if it is the narcotic causing the pain or my body causing the pain would be for me to come off of it. They are holding a 2 week deal in March, if I'm interested, where I come into the office for the whole day while she puts Subutex under my tongue to determine the level I would need to go home on. Then I go home and keep taking Subutex for two weeks. If after that my pain returns, then it is my body and I would need to go back on the Avinza. I told her that I am in pain every single day even while on Avinza and have had to up my level of breakthrough meds and she said it may be that the breakthrough meds are controlling my pain, caused by the Avinza . . . what the heck? I told her my disease has not changed so why would I think I could come off of the narcotic? She said it was my decision. She also gave me Lyrica to try for a week.

    I am seeing my rheumy next week and will be discussing this with her. Another suggestion was that I ask my rheumy to manage my pain meds.

    This is very upsetting to me right now . . . then I think maybe it is a blessing in disguise because I haven't always been happy with the pain doc and she charges a bunch of money. She used to be a preferred provider which would be $30 a visit, then she went out of network and it costs me around $117 for a visit, applied to a separate deductible of $250 and then only get reimbursed half of the charge, which is sometimes $138. Today's appointment because it was lengthy was $185.00!!! Plus she has me come in monthly. If I can find another pain mgmt doc or even an anesthesiologist who is a preferred provider, that would save me a bunch of money!

    Have any of you experienced this? Have any of you had luck with Lyrica? Have any of you had luck with just taking Lyrica and no pain meds? Do any of you go to an anesthesiologist instead of a pain management doc?

    I am feeling really upset by all of this . . . I'm afraid I won't find anyone who will understand my need for the Avinza or understand that I have undifferentiated connective tissue disease, fibro, arthritis, etc. Thanks so much for being here for me to talk to.

    Hugs to all,
    PolarBear
  2. AllWXRider

    AllWXRider New Member

    Is it viral?

    Take a look at Dr. William Wong N.D. work on Systemic Enzymes. My mom has had great success using 6 tablets/day of Enzymes on an empty stomach. Prohealth sells some as does Wallmart.

    Some other good enzymes are Virastop and Vitalzym.

    Enzymes reduce inflammation, cleanse the blood, dissolve scar tissue, dissolve fibrin blockages from ischemic pain and dissolve the isoprin coating on viruses.
  3. PolarBear

    PolarBear New Member

    Bumpity . . .
  4. KelB

    KelB New Member

    I seem to remember that people can gradually become immune to even the most powerful pain meds, and it is a good idea to swap now and again.

    I don't think the med "causes" pain exactly, just that over time, it can gradually have less and less impact on the pain. It's possible that you could get a better result with a different painkiller, if you've been on Avinza for a while now.

    Good luck with whatever you decide - keep us posted.
  5. LaQuiet

    LaQuiet New Member

    .. to have "rebound pain" if you've been on 1 pain killer for a long time.. I was on my fioricet for a very long time and it caused rebound headaches.. Since I got off of it, my headaches have cut in half and I don't feel as bad as I used to. I'm on ultram and neurontin now and doing ok, I guess. So it's probably possible that you are having ?rebound? pain? I can't tell you to try what the doctor suggests but you might try it to find out...

    LaQ